Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TIAN IMMUNITY BOOSTER (TIB)

Apr 7, 2017

Dear Mr Young, good day to you and your team,Hope everyone is fine.Would like thank you for all your valued advice we receive from you during enduring times.For sometime now a herbal drug TIB (Tian immunity Booster)is making some headlines news in countries in Africa Such as Kenya,Zambia,Uganda and others.Have you heard about his herbal drugs?What is your opinion.Can someone on arv treatment Tivicay+Truvada use this drug along side the above treatment to boost the immune system,and if the individual is not adherent to the Arv drug.decides to use the TIB as a replacement for a couple of days.then re-start the drug along side TIB.will any resistance develop. I would very glad if your help answer these questions and advice

Thanks

Response from Dr. Young

Hello and thanks for posting.

Until your post, I had only briefly heard of Tian Immune Booster (TIB). I have grave concerns that TIB is being promoted across southern Africa as a treatment for HIV. I performed an exhaustive search on the National Library of Medicine (PubMed) and Google Scholar and cannot find any peer-reviewed literature on the product. This would indicate that despite my relative ignorance, that the manufacturer has not performed the required safety or effectiveness clinical trials, nor submitted them for review before the marketing of the product. A review of the company's website shows barely any data, and certainly nothing that I would call quality science.

As a result, I cannot recommend that someone take this product, for any reason.

Regarding your question about treatment for HIV- Truvada + Tivicay (dolutegravir) has been studied in hundreds of individuals in randomized clinical trials and this data has been reviewed, resulting in recommendation for use by independent governmental and non-governmental organizations, including the World Health Organization and the US Department of Health and Human Services. While the potential drug-drug interactions with Truvada and Tivicay are well known, it's unclear, given the lack of published information about how TIB might, or might not interact with these or any other drugs. Integrase inhibitor-containing treatments like Tivicay are already established as reproducibly greater improvement in immune system counts (CD4) than any of the older treatment regimens (like efavirenz- or protease inhibitor-containing ones). It would be very surprising to me that TIB would add to this; and while an open experimental hypothesis, it's one without any data to date.

Moreover, the notion that TIB might substitute for Truvada and Tivicay in non-adherent people is a false one. First, why would someone who misses two days of the ART suddenly be more adherent to TIB during the ART interruption? Regarding resistance, first-line Tivicay containing regimens are rarely associated with the development of drug resistance, so short of a negative drug-drug interaction, there is no expected influence of TIB on drug resistance.

In the end, current HIV medications are tested by large, scientifically-validated clinical trials and have stood the test of independent international review by experts. Antiretroviral therapies are proven, well-tolerated, cost effective and have been recommended for all people living with HIV who are willing to take medications to prevent disease, death and new infections. These important benchmarks have not been reached by TIB or countless other "alternative" or herbal medicines. Until they do, I don't recommend their use.

BY



Previous
SLEEPING DISORDER
Next
HIV pcr viral load result 4340 IU/mL

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement